Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Suffering with short-lived methamphetamine addiction. Feeling depressed, empty and emotional. Suggest

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions

I have been struggling with a rather short-lived methamphetamine addiction, 2-3 months of use.
I have been "clean" for around 2 weeks now, and do not feel any urge to use.
However, I am feeling absolutely depressed, empty, and emotional, in the negative sense. I was wondering if there was anything I could do to help this horrible mood go away. I understand it has something do to with dopamine receptors, but my medical knowledge is rather limited.

Posted Sat, 29 Jun 2013 in Mental Health
Answered by Dr. Ram Choudhary 27 minutes later
Thanks for posting your query.
Methamphetamine and like drugs give you a phase of excitation, the kick but it does not help the depression or the sadness of the mood in any nice way.
It is good that you have quit the vice.
The features you have narrated are suggestive of depression and lately depression is known to be a neurotoxin, means it propagates itself and affect the brain like a slow poison.
There are very good drugs available these days which almost can cure this malaise feeling.
You should get reviewed by a physician or a psychiatrist at your locality and get evaluated.
The anxiolytics and antidepressant will be helpful for you , the type and dose will be decided by your clinician once he examines you.
I hope this answers your query.
In case you have any follow up queries or doubts, you can forward them for me, and I shall be glad to help you.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor